DES was, at one time, the mainstay of transgender hormone treatment

Pulmonary embolism in a transsexual man taking diethylstilbestrol

1976 Study Abstract

The association of the use of oral contraceptive pills with increased risk of thromboembolism in women has been well documented. This report describes the occurrence of pulmonary embolism in a normal, healthy man taking estrogens to alter secondary sex characteristics.

Report of a Case : A 29-year-old phenotypic and genotypic man was admitted to the hospital with a history of short-term onset of right shoulder and chest pain accompanied by shortness of breath, diaphoresis, and hemoptysis.

The patient did not have any history of varicosities, injuries, or prolonged inactivity, but he felt “muscle cramps” in both legs prior to the onset of pain.

He was being seen at the San Francisco Community Health Center for Special Problems for therapy of transsexualism, which included psychotherapy and diethylstilbestrol, 5 mg every day for two years, in preparation for a sex-reassignment operation.

Initial examination showed a feminine appearing man with gynecomastia and atrophic testes.

DES DIETHYLSTILBESTROL RESOURCES

Have your say ! Share your views